Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Elko, NV

July 12, 2012Nye County, White Pine County, Nevada

NWS Elko, NV issued this flash flood watch at Jul 12, 2012, 1:20 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jul 13, 2012, 11:00 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2012, 1:20 PM PDT (20:20 UTC)
In effect from
Jul 13, 2012, 11:00 AM PDT
Expired
Jul 14, 2012, 6:44 PM PDT
In force
32 hr
Issued by
NWS Elko, NV
Flood severity
None

Counties Nye County, NV, White Pine County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3828 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WGUS65 KLKN 122020
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
120 PM PDT THU JUL 12 2012

...MONSOON RAINS HEADING TO CENTRAL NEVADA FRIDAY AND SATURDAY...

.A STRONG SURGE OF MONSOON MOISTURE WILL BRING A RAPID INCREASE IN
HUMIDITY TO CENTRAL NEVADA TONIGHT THROUGH SATURDAY. DISTURBANCES
IN THIS MONSOON FLOW ARE EXPECTED TO TRIGGER SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE
COUNTIES FRIDAY AND SATURDAY. SOME OF THESE STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

NVZ035-041-131200-
/O.NEW.KLKN.FF.A.0001.120713T1800Z-120714T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
120 PM PDT THU JUL 12 2012

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND 
  SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA... 
  NORTHEASTERN NYE COUNTY. 

* FROM FRIDAY MORNING THROUGH SATURDAY MORNING.

* A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO
  NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM
  WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY
  EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES
  PER HOUR ARE POSSIBLE. 

* LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO
  FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS
  FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID
  RUNOFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
5 follow-up statements
421 
WGUS65 KLKN 131105
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
405 AM PDT FRI JUL 13 2012

...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY
THROUGH SATURDAY...

.A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE
PINE COUNTIES TODAY THROUGH SATURDAY. SOME OF THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

NVZ035-041-140000-
/O.CON.KLKN.FF.A.0001.120713T1800Z-120714T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
405 AM PDT FRI JUL 13 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE 
  COUNTY. 

* FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING

* A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO 
  NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT 
  FORM WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE 
  LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 
  2 INCHES PER HOUR ARE POSSIBLE. 

* LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO
  FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS
  FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID
  RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
LW
884 
WGUS65 KLKN 131955
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
1255 PM PDT FRI JUL 13 2012

...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY
THROUGH SATURDAY...

.A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE
PINE COUNTIES TODAY THROUGH SATURDAY. SOME OF THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

NVZ035-041-141200-
/O.EXT.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
1255 PM PDT FRI JUL 13 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE 
  COUNTY. 

* THROUGH SATURDAY EVENING

* A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO 
  NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT 
  FORM WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE 
  LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 
  2 INCHES PER HOUR ARE POSSIBLE. 

* LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
058 
WGUS65 KLKN 141040
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT SAT JUL 14 2012

...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY...

.A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES
TODAY THROUGH SATURDAY. SOME OF THESE STORMS MAY TRAIN ACROSS THE
SAME AREA FOR AN EXTENDED PERIOD OF TIME AND PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

NVZ035-041-150400-
/O.CON.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
340 AM PDT SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE 
  COUNTY. 

* THROUGH THIS EVENING

* A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED SHOWERS
  AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORMS WILL INTERACT
  WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY EXCESSIVE
  AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
  ARE POSSIBLE.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO
  FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS
  FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID
  RUNOFF OR DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
LW
656 
WGUS65 KLKN 142159
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
259 PM PDT SAT JUL 14 2012

...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA
THROUGH THIS EVENING...

.MONSOON MOISTURE MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES THROUGH THIS EVENING.
SOME OF THESE STORMS MAY REMAIN STATIONARY ACROSS THE SAME AREA FOR 
AN EXTENDED TIME AND PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH
FLOODING POSSIBLE.

NVZ035-041-150400-
/O.CON.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
259 PM PDT SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE 
  COUNTY. 

* UNTIL 9 PM PDT THIS EVENING

* MONSOON MOISTURE WILL PRODUCE SCATTERED SHOWERS AND
  THUNDERSTORMS. ANY THUNDERSTORM THAT FORMS WILL INTERACT WITH A
  VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY HEAVY RAINFALL.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND! DON'T DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BB
878 
WGUS65 KLKN 150144
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
644 PM PDT SAT JUL 14 2012


NVZ035-041-150245-
/O.CAN.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER...
CURRANT SUMMIT
644 PM PDT SAT JUL 14 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND
SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THUNDERSTORMS WILL
CONTINUE TO AFFECT THE AREA BUT SHOULD MOVE FAST ENOUGH TO LIMIT
RAINFALL AT ANY ONE LOCATION...THUS REDUCING THE THREAT OF
FLOODING. 

LOCALIZED PONDING OF WATER IS STILL POSSIBLE.

$$

RCM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:03 AM PDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 12, 11:03 AM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1103 AM PDT THU JUL 12 2012

.SYNOPSIS...HOT AND DRY CONDITIONS CONTINUE ACROSS THE REGION
THROUGH TODAY...WITH SCATTERED THUNDERSTORMS THROUGH THE EVENING
HOURS OVER CENTRAL AND EASTERN NEVADA. HIGH TEMPERATURES COOL BY
AROUND 10 DEGREES FRIDAY AS A SURGE OF MONSOON MOISTURE BRINGS
INCREASING CLOUDS AND THUNDERSTORMS TO ALL OF CENTRAL AND MOST OF
NORTHERN NEVADA. SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE
WEEKEND.

&&

.UPDATE...INCREASED THUNDERSTORM COVERAGE OVER EASTERN AND CENTRAL
NEVADA TO SCATTERED...FROM ISOLATED...FOR TODAY.

&&

.FIRE WEATHER...INCREASED THUNDERSTORM COVERAGE FROM ISOLATED TO
SCATTERED COVERAGE ACROSS ZONES 454 455 457 AND 470 FOR TODAY.
MAIN CONCERN IS EXPECTED TO BE THE CENTRAL NEVADA ZONES 454 AND
457 WHERE FUELS WILL BE RECEPTIVE TO STARTS...AND POSE THE
GREATEST THREAT OF RAPID FIRE GROWTH. A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE TWO ZONES.

ZONES 455 AND 470 ARE EXPECTED TO HAVE CONTINUED HIGH IGNITION OR
EFFICIENCY RATES WITH THE LIGHTNING STRIKES...HOWEVER AS EXPERIENCED
YESTERDAY IN 455...NOT EXPECTING RAPID FIRE GROWTH AS FUELS HAVE A
LITTLE MORE MOISTURE. AS SUCH...INCREASED THUNDERSTORM COVERAGE TO
SCATTERED IN THESE TWO ZONES WITH LAL'S OF 6...BUT DID NOT ISSUE
A HEADLINE. INITIAL ATTACK WILL BE THE MAIN ISSUE AS STARTS ARE
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED AT 215 AM /

SYNOPSIS...ONE MORE OVER-THE-TOP HOT DAY TODAY BEFORE COOLER
WEATHER ENCOMPASSES THE GREAT BASIN. TEMPERATURES WILL ONLY RISE
INTO THE LOW 90S AFTER TODAY. THUNDERSTORMS CAN BE EXPECTED ACROSS
MOST OF NORTHERN AND EAST CENTRAL NEVADA THROUGH EARLY NEXT WEEK.

SHORT TERM...TODAY THROUGH FRIDAY. IR IMAGERY SHOWS A
STRENGTHENING MOISTURE PUSH OVER SOUTHERN NEVADA WITH HIGHER CLOUD
TOPS STRETCHING FROM NW OF LAS VEGAS NE THROUGH NORTHERN LINCOLN
COUNTY. DEW POINTS HAVE INCREASED INTO THE 30S ACROSS NE NYE
COUNTY AND WHITE PINE COUNTY. RADAR COVERAGE IS LIMITED AT BEST ON A
GOOD DAY IN THE SOUTHERN LKN CWFA AND KLRX RADAR IS OUT OF SERVICE FOR A
COUPLE DAYS. HOWEVER LIGHTNING SENSORS INDICATED STORMS INTRUDED INTO
NORTHERN NYE COUNTY THROUGH 10 PM LAST EVENING BEFORE RETREATING
A FEW MILES SOUTH OF THE FORECAST AREA. THE MODELS ARE IN
EXCELLENT AGREEMENT THROUGH FRIDAY.

DID NOT MAKE MANY CHANGES TO THE WEATHER PART OF THE FORECAST.
HOWEVER WILL ADD SOME ISOLATED THUNDERSTORMS SOUTH OF HIGHWAY 50
FOR THIS MORNING WITH THE INITIAL MONSOON PUSH. THE PATTERN LOOKS
SIMILAR TO WHAT THE MODELS HAVE BEEN PROGGING THE PAST FEW DAYS.
INSTABILITY ACCOMPANYING THE MOIST FLOW ALOFT WILL TRIGGER
THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA FOR THE NEXT COUPLE
DAYS. THE EMPHASIS FOR TS DEVELOPMENT SHOULD BE ACROSS CENTRAL
NEVADA. PW VALUES ARE FORECAST TO INCREASE TO ABOVE AN INCH ACROSS
MUCH OF THE GREAT BASIN NOW...UP FROM PREVIOUS MODEL RUNS.
HUMBOLDT COUNTY WILL REMAIN 0.8 INCHES PW OR BELOW...SO THE FAR
WESTERN ZONES MAY TEND TO BE AFFECTED BY DRY TS. HOWEVER EAST
CENTRAL NEVADA WILL BE VERY WET BY FRIDAY AND RESULT COULD BE
MORE TOWARDS RAIN AND ISOLATED TS DUE TO ABUNDANT CLOUDS.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS IN GOOD
AGREEMENT WITH SIGNIFICANT SURGE OF MONSOON MOISTURE MOVING
THROUGH THE REGION FRIDAY NIGHT THROUGH SUNDAY WITH PW'S NEAR OR
ABOVE ONE INCH...ALSO UNSTABLE AIR-MASS WITH LI'S -1 TO -4 OVER
MOST OF THE CWA...SO THUNDERSTORMS A GOOD BET ESPECIALLY IN THE
AFTERNOON AND EVENING HOURS WITH A FEW STORMS LINGERING INTO THE
OVERNIGHT HOURS...THIS WILL BRING SOME MUCH NEEDED RAINFALL TO
MOST OF THE REGION WITH SOME AREAS SEEING QUICK BURSTS OF HEAVY
RAIN WHICH COULD POSSIBLY LEAD TO FLASH FLOODING. MODELS SHOW A
500MB LOW OVER OREGON LIFTING NORTHEAST ON SUNDAY WHICH WILL
INCREASE SOUTHWESTERLY UPPER LEVEL FLOW OVER THE GREAT BASIN AND
WILL PUSH SOME OF THE MOISTURE TO THE EAST...BUT ANOTHER LOW WILL
MOVE SOUTH INTO WASHINGTON STATE ON MONDAY WHICH WILL CAUSE THE
UPPER FLOW TO BECOME A LITTLE MORE SOUTHERLY WHICH WILL KEEP SOME
MONSOON MOISTURE OVER THE EASTERN HALF OF NEVADA WITH PW'S AROUND
75 TO .90 OVER MOST OF THE CWA. THIS COMBINED WITH LI'S NEAR -2
WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORMS WITH SOME
ISOLATED RAIN SHOWERS IN THE OVERNIGHT HOURS ON SUNDAY AND MONDAY.
BY TUESDAY THE AIR-MASS OVER THE GREAT BASIN WILL DRY ENOUGH FOR
MAINLY DRY THUNDERSTORMS...BUT A FEW WET STORMS STILL POSSIBLE
OVER THE HIGHER TERRAIN IN EASTERN NEVADA. MODELS START TO DIVERGE
A BIT BY WEDNESDAY AS THE GFS KEEPS THE LOW STATIONARY OVER
WASHINGTON STATE WITH HEIGHTS RISING OVER THE CWA AS A HIGH BUILDS
FROM THE SOUTHWEST...WHILE THE EC IS MORE PROGRESSIVE AND PUSHES
THE LOW INTO NORTHERN IDAHO ON THURSDAY...REGARDLESS OF THESE
SOLUTIONS BOTH MODELS ADVERTISE ISOLATED DRY THUNDERSTORMS IN THE
NORTHEASTERN PORTIONS OF NEVADA AND A FEW STORMS NEAR GREAT BASIN
NATIONAL PARK. OTHERWISE HIGH TEMPERATURES WILL BE CLOSER TO
NORMAL IN THE 80S AND 90S THROUGH MOST OF THE PERIOD WITH A
GRADUAL WARMING TREND STARTING EARLY NEXT WEEK.

AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND
KTPH THROUGH FRIDAY MORNING. THUNDERSTORMS WILL TEND TO BE WET
ACROSS EASTERN NEVADA...KEKO AND KELY MAY BE AFFECTED.

FIRE WEATHER...THUNDERSTORMS ARE EXPECTED ACROSS MOST ZONES
TODAY AND WILL EXPAND WEST TO ENCOMPASS ALL ZONES FRIDAY. A LOW
PRESSURE SYSTEM WILL PUSH THE MONSOON FLOW A LITTLE EASTWARD FOR
THE WEEKEND AS TEMPERATURES COOL DOWN ABOUT 10 DEGREES. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR ZONES 468 454 AND 457 FOR
SCATTERED DRY THUNDERSTORMS. STORMS MAY TRANSITION TO WET OR A MIX
OF WET AND DRY BY THE LATE THIS AFTERNOON OR EVENING. EASTERN
PORTIONS OF 457 MAY LEAN WET FRIDAY MORNING HOWEVER AS MOISTURE IS
CONSIDERABLY HIGHER IN EASTERN 457 VERSES THE WEST. MOISTURE
CONTINUES TO SURGE UP FROM THE SOUTH INTO THE WEEKEND...WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER MUCH OF THE
REGION.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

&&

96
Hazardous weather outlook, Jul 12, 2:41 AM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
241 AM PDT THU JUL 12 2012

NVZ030-031-033>041-130945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
241 AM PDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM
COVERAGE BEGINNING TODAY. THUNDERSTORMS WILL BE A MIX OF WET AND
DRY TODAY UNTIL THE FLOW GETS ESTABLISHED. AFTERNOON TEMPERATURES
WILL AGAIN REACH TO AROUND 100 DEGREES IN MANY LOCATIONS. LOW
TEMPERATURES WILL BE VERY MILD...BOTTOMING OUT AROUND 60 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG SURGE OF MONSOON MOISTURE IS EXPECTED ACROSS CENTRAL AND
EASTERN NEVADA FRIDAY AND SATURDAY. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NYE...EUREKA...WHITE
PINE AND ELKO COUNTIES WHERE LOCALLY HEAVY RAIN IS LIKELY. THE
STRONGEST THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS CENTRAL
AND EASTERN NEVADA FRIDAY AND SATURDAY.

ON THE WESTERN EDGE OF THIS MOISTURE SURGE...MANY THUNDERSTORMS
WILL BE DRY...PRODUCING CLOUD TO GROUND LIGHTNING BUT LITTLE
RAINFALL. ADDITIONAL FIRE IGNITIONS ARE LIKELY IN THESE
AREAS...INCLUDING EASTERN HUMBOLDT...LANDER...AND WESTERN NYE
COUNTIES. IF A NEW FIRE START IS WITNESSED...CONTACT YOUR LOCAL
LAW ENFORCEMENT AGENCY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:01 AM PDTRed Flag WarningLKN11 hr
Jul 12, 1:25 PM PDTSpecial Weather StatementLKN50 min
Jul 12, 1:59 PM PDTSpecial Weather StatementLKN46 min
Jul 12, 2:48 PM PDTSpecial Weather StatementLKN42 min
Jul 12, 3:11 PM PDTSpecial Weather StatementLKN34 min
Jul 12, 3:17 PM PDTSpecial Weather StatementLKN28 min
Jul 12, 3:27 PM PDTRed Flag WarningLKN27 hr
Jul 12, 3:54 PM PDTSpecial Weather StatementLKN36 min
Jul 12, 4:29 PM PDTSpecial Weather StatementLKNWhite Pine46 min

Nearby

Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.